Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 239, NWS Shreveport, LA

April 25, 2008Bowie County, Red River County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 25, 2008, 5:31 PM CDT for Bowie County, Red River County, Texas; Little River County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 5:31 PM CDT (22:31 UTC)
Expired
Apr 25, 2008, 6:30 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:28 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 25, 3:28 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT FRI APR 25 2008

.DISCUSSION...

LATEST SFC ANALYSIS SHOWS COLD FRONT DRYLINE EXTENDS FROM N CENTRAL
AR SW TO KP07...W/NEGATIVELY-TILTED UPPER TROUGH MOVING THRU THE
CENTRAL PLAINS AS PER WATER VAPOR IMAGERY.  AREA RADARS SHOW A LINE
OF CONVECTION DEVELOPING ALONG THE FRONT...RECIPIENTS OF STRONG
DIURNAL HEATING.  AN UNSCHEDULED 18Z KSHV RAOB SHOWS AMS IS STILL
CAPPED...BUT FRONT SHOULD BE SUFFICIENT ENOUGH TO OVERCOME THIS THIS
EVENING.  OTHERWISE...SOUNDING IS NOT ALL THAT IMPRESSIVE...W/VERY
WEAK SHEAR AND LR/S LESS STEEP THAN 6 HRS AGO.  EXPECT BETTER
SHEAR/LR/S ALONG THE FRONT HIS EVENING...FOR A MARGINAL HAIL/WIND
EVENT.

OTHERWISE...A SECONDARY UPPER TROUGH MOVING INTO WESTERN MT WILL DIG
INTO THE CENTRAL PLAINS THROUGH SATURDAY EVENING...AND PUSH AN
UNSEASONABLY STRONG FRONT INTO THE AREA AFTER 06Z SUNDAY.  12Z GFS
IS STILL ADVERTISING A COUPLE OF MCS/S TO DEVELOP OVER OK AND
CENTRAL TEXAS SATURDAY EVENING...FOR LIKELY HEAVY RAINFALL AFTER 06Z
FOR NE TEXAS.  TYPICAL CONVECTIVE FEEDBACK IS PROBABLE IN THE
SOLUTION...BUT TIMING IS RELATIVELY CONSISTENT FOR LIKELY POPS FOR
THE SOUTHERN CWA OVERNIGHT.  SUNDAY LOOKS TO BE UNSEASONABLY
COOL...W/A GRADUAL WARMUP TO ABOVE NORMAL TEMPS BY TUESDAY AS WEAK
RIDGING BUILDS OVER THE CENTRAL CONUS AND RETURN FLOW RESUMES.  NEAR
THE END OF NEXT WEEK...RIDGE BEGINS TO BREAK DOWN AND MOVE EAST AS
THE NEXT TROUGH DIGS INTO THE CENTRAL ROCKIES.  THIS WILL ALLOW FOR
SLIGHT CHANCES OF SHRA/TSRA IN THE EXTENDED.

&&

.AVIATION...

A COLD FRONT...AND AN ASSOCIATED LINE OF SHRA/TSRA...CONTINUES TO
MOVE E TOWARD OUR AREA THIS AFTERNOON. THE SHRA/TSRA SHOULD REACH
KTXK-KTYR AROUND 26/0000 UTC.  TERMINALS SUCH AS KGGG...KLFK...KSHV
MAY NOT ANY STORMS UNTIL 26/0300 UTC OR SO...WITH KELD AND KMLU
PROBABLY NOT MUCH UNTIL AFTER 26/0500 UTC.

IT STILL LOOKS LIKE THE FRONT WILL STALL SATURDAY...WITH A BREAK IN
CONVECTION EXPECTED.  ADDITIONAL SHRA/TSRA SHOULD BE ON TAP AS A
STRONGER UPPER-AIR SYSTEM MOVES INTO THE PLAINS SATURDAY NIGHT.
FLIGHT CATEGORIES SHOULD GENERALLY HOVER AROUND MVFR IN VICINITY OF
THE FRONT.  /BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  78  59  64 /  40   0  70  70
MLU  63  76  59  66 /  40  20  40  70
DEQ  51  79  53  63 /  30   0  40  40
TXK  58  79  55  62 /  40   0  40  40
ELD  59  79  56  62 /  50   0  40  70
TYR  61  81  54  66 /  40   0  70  40
GGG  61  80  57  64 /  50   0  70  50
LFK  66  81  61  66 /  40  20  40  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

21/44
Hazardous weather outlook, Apr 25, 12:00 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 25 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL TRAVERSE
EAST ACROSS OKLAHOMA AND NORTHCENTRAL TEXAS THIS AFTERNOON.  AS THE
FRONT ENTERS SOUTHEAST OKLAHOMA AND THE WESTERN SECTIONS OF NORTHEAST
TEXAS LATE THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF THE FRONT FROM SOUTHWEST ARKANSAS
SOUTHWEST INTO NORTHEAST TEXAS.  GOOD DAYTIME HEATING WILL GENERATE
STRONG LOW LEVEL INSTABILITY AHEAD OF THE FRONT...WITH SOME OF THE
STORMS POSSIBLY BECOMING SEVERE LATE THIS AFTERNOON THROUGH THE
EVENING MAINLY WEST OF AN EL DORADO ARKANSAS...TO ARCADIA AND MANY
LOUISIANA LINE.  LARGE HAIL AND STRONG DAMAGING WINDS WILL BE THE
MAIN THREATS...ALTHOUGH LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF
AREA ROADWAYS AND LOW LYING AREAS...GIVEN THE EXPECTED SLOW STORM
MOVEMENT.  THESE STORMS SHOULD GRADUALLY WEAKEN AFTER MIDNIGHT WITH
THE LOSS OF HEATING AND RESULTANT INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE AFOREMENTIONED COLD FRONT IS EXPECTED TO BECOME STATIONARY FROM
SOUTHEAST TEXAS INTO CENTRAL LOUISIANA SATURDAY MORNING. HOWEVER...
THIS BOUNDARY WILL SERVE AS THE FOCUS FOR ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS DURING THE DAY AS WEAK UPPER LEVEL
DISTURBANCE TRAVERSE EAST ATOP THE FRONT.

THE FRONT IS EXPECTED TO LIFT BACK NORTH ACROSS THE WESTERN
SECTIONS OF EAST TEXAS SATURDAY NIGHT...WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS SOUTHERN AND EASTERN OKLAHOMA...AND
NORTH TEXAS...AHEAD OF A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE
AND ASSOCIATED COLD FRONT DIVING SOUTHEAST INTO THE SOUTHERN PLAINS.
SOME OF THE STORMS MAY BECOME SEVERE OVER NORTH TEXAS SOUTH OF THE
WARM FRONTAL BOUNDARY...WHICH MAY SHIFT SOUTHEAST AND POSSIBLY
AFFECT THE WESTERN SECTIONS OF EAST TEXAS EARLY SUNDAY MORNING.
HOWEVER...CONSIDERABLE UNCERTAINTY IN THE SEVERE THREAT REMAINS
GIVEN THE UNKNOWN DEGREE OF INSTABILITY THAT WILL BE AVAILABLE.
HOWEVER...AN ISOLATED SEVERE WEATHER THREAT WILL EXIST FARTHER EAST
ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA SUNDAY...WITH LARGE
HAIL THE PRIMARY THREAT.  PERIODS OF MODERATE TO HEAVY RAINFALL WILL
BE POSSIBLE FROM EARLY SUNDAY MORNING THROUGH EARLY AFTERNOON AS THE
COMPLEX OF SHOWERS AND THUNDERSTORMS SHIFTS SOUTHEAST. RAINFALL
TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH SUNDAY
AFTERNOON...BEFORE MUCH COOLER AND DRIER AIR FILTERS SOUTHEAST BEHIND
THE FRONT.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

44

In the hours before

Local storm report, Apr 25, 4:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             VALLIANT                34.00N 95.09W
04/25/2008  M1.75 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

            RELAYED BY IDABEL PD

&&

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:12 PM CDTSevere Thunderstorm WarningSHVRed River78 min
Apr 25, 5:15 PM CDTSevere Thunderstorm WarningSHVRed River, Titus45 min
Apr 25, 6:01 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Morris, Red River, Titus59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.